International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Open Access | Fully Refereed | Peer Reviewed

ISSN: 2319-7064




Downloads: 4 | Weekly Hits: ⮙1 | Monthly Hits: ⮙2

Research Paper | Mathematics | India | Volume 10 Issue 11, November 2021


Optimal Portfolio Policy for a Multi - Period Mean Variance Investors

Dr. Sangita


Abstract: We study the optimal portfolio policy for a multi period mean - variance investor facing multiple risky assets subject to proportional transaction costs, market impact or quadratic transaction costs. We demonstrate analytically that, in the presence of proportional transaction costs, the optimal strategy for the multiperiod investor is to trade in the first period to the boundary of a no - trade region shaped as a parallelogram, and not to trade thereafter. For the case with market impact costs, the optimal portfolio policy is to trade to the boundary of a state dependent rebalancing region. In addition, the rebalancing region converges to the Markowitz portfolio as the investment horizon grows large. We contribute to the literature by characterizing the no - trade region for a multiperiod investor facing proportional transaction costs, and studying the analytical properties of the optimal trading strategy for the model with impact costs. Finally, our contribution is to study numerically the utility losses associated with ignoring transaction costs and investing myopically, as well as how these utility losses depend on relevant parameters. We find that the losses associated with either ignoring transaction costs or behaving myopically can be large. Moreover, the losses from ignoring transaction costs increase in the level of transaction costs, and decrease with the investment horizon, whereas the losses from behaving myopically increase with the investment horizon and are concave unimodal on the level of transaction costs. Our work is related to mean - variance utility and proportional transaction costs. For the case with multiple risky assets, the optimal portfolio policy is characterized by a no - trade region shaped as a parallelogram.


Keywords: Optimal, Portfolio, Risky assets


Edition: Volume 10 Issue 11, November 2021,


Pages: 404 - 406


How to Cite this Article?

Dr. Sangita, "Optimal Portfolio Policy for a Multi - Period Mean Variance Investors", International Journal of Science and Research (IJSR), https://www.ijsr.net/get_abstract.php?paper_id=MR211106152209, Volume 10 Issue 11, November 2021, 404 - 406

How to Share this Article?

Enter Your Email Address


Similar Articles with Keyword 'Optimal'

Downloads: 146

Research Paper, Mathematics, India, Volume 6 Issue 11, November 2017

Pages: 1792 - 1796

A Study on Graph with Desmos through ICT in Diploma in Elementary Education of Tamil Nadu State Board

P. Charles Paul, G. Thulasi

Share this Article

Downloads: 163 | Weekly Hits: ⮙1 | Monthly Hits: ⮙2

Research Paper, Mathematics, Nigeria, Volume 6 Issue 8, August 2017

Pages: 1893 - 1895

Integer Linear Programming Applied to Nurses Rostering Problem

A. A. Maidamisa, H. A. Odiniya

Share this Article

Similar Articles with Keyword 'Portfolio'

Downloads: 1

Research Paper, Mathematics, Congo (DRC), Volume 10 Issue 5, May 2021

Pages: 571 - 577

Solvency and Reinsurance Treaty of an Automobile Portfolio: Case of Sub-Saharian Countries

Bukanga Maheshe Crispin, Mabela Makengo Matendo Rostin

Share this Article

Downloads: 98

Research Paper, Mathematics, Kenya, Volume 6 Issue 2, February 2017

Pages: 1460 - 1463

Assets Valuation Using a Contingent Claim

Were J, Omolo Ongati, Nyakinda J

Share this Article
Top